MAUDE Adverse Event Report: WELCH ALLYN INC SPOT 4400 W NIBP SURETEMP NONIN PLUG B; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN INC SPOT 4400 W NIBP SURETEMP NONIN PLUG B; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 44WT-B
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a nurse received an electrical shock when disconnecting the power cable of a spot 4400 from the wall outlet.This event was captured under hill-rom complaint ref # (b)(4).
 
Additional Manufacturer Narrative
The welch allyn spot vital signs 4400 (device) is intended to be used by clinicians and medically qualified personnel for operator initiated spot-check/single measurement of noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), and body temperature in oral, rectal and axillary modes of adult and pediatric patients down to 29 days of age.The intended use locations for patients to be measured are physician¿s offices, general hospital, and alternate care environments.The device ifu notes the following warnings regarding damage to the device: (1) patient injury risk.Damaged cords, cables, and accessories can affect patient and operator safety.Never lift the device by the power supply cord or patient connections.Routinely inspect the ac power cord, blood pressure cuff, spo2 cable, and other accessories for strain relief wear, fraying, or other damage.Replace, as necessary.(2) never move the device or mobile stand by pulling on any of the cords.This may cause the device to tip over or damage the cord.Never pull on the power cord when disconnecting the cord from the mains outlet.When disconnecting the power cord, always grasp the attachment plug.Keep the cord away from liquids, heat, and sharp edges.Replace the power cord if the strain relief, cord insulation, or metal prongs are damaged or begin to separate from the attachment plug.The device ifu additionally recommends the following regarding maintenance and service checks: (1) update settings, replace items, or call for service as necessary, based on results from a visual inspection.Do not use the device if you see any signs of damage.Qualified service personnel must check any device that is damaged for proper operation before putting the device back into operation.(2) visually inspect the following at least weekly: all cables, cords, and connector ends for damage or contamination.The pwcd-b is the connex spot monitor north american power cord.It was noted by the customer that there was a cut in the device cable from an unknown source.Post the event, the nurse had, ¿shakes¿ and a headache that lasted approximately 24 hours.The nurse was evaluated and cleared by a physician.No time off work was required, and the customer states the nurse has no residual effects.The customer sent the device and its components back to hillrom for evaluation.Inspection of the device by a hillrom technician noted the ¿hot side prong on power cable plug is burned and chipped.¿ it was additionally determined that the battery connector on the pcba was cracked and the battery cover screw was pushed in on the rear housing.The nurse received an electrical shock with no allegation of injury or medical intervention required.Procedures for prevention of this type of event are outlined in the device user manual as noted above.Pain / discomfort may be a symptom due to preexisting injury contained to a discrete area or a symptom felt more diffusely due to disorder or disease; however, pain/discomfort is not an injury of itself.Pain/discomfort is an unpleasant sensation that typically stops once the stimulus is removed, is not life-threatening and does not require medical or surgical intervention to preclude permanent impairment of a body function or body structure.The user experienced transient, minor discomfort that was not life threatening, did not result in permanent impairment of a body function or permanent damage to a body structure and there was no need for medical or surgical intervention.A damaged cord or plug can lead to transfer of electric current from the device to the user resulting in electrical shock and is likely to result in serious injury or death with recurrence.Hill-rom is cautiously reporting this event.

Brand Name
SPOT 4400 W NIBP SURETEMP NONIN PLUG B
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key15535209
Report Number1316463-2022-00141
Device Sequence Number20155053
Product Code MWI
UDI-Device Identifier00732094309409
UDI-Public732094309409
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K142356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number44WT-B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown